Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Minimal periodic orbits for continuous maps of the interval


Authors: Lluís Alsedà, Jaume Llibre and Rafel Serra
Journal: Trans. Amer. Math. Soc. 286 (1984), 595-627
MSC: Primary 58F22; Secondary 54H20, 58F11, 58F20
DOI: https://doi.org/10.1090/S0002-9947-1984-0760976-5
MathSciNet review: 760976
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For continuous maps of the interval into itself, Sarkovskii's Theorem gives the notion of minimal periodic orbit. We complete the characterization of the behavior of minimal periodic orbits. Also, we show for unimodal maps that the min-max essentially describes the behavior of minimal periodic orbits.


References [Enhancements On Off] (What's this?)

  • [AS] Ll. Alseda and R. Serra, The simple periodic orbits in the unimodal maps, Proc. Dynamical Systems and Chaos (Sitges, 1982), Lecture Notes in Phys. 179, Springer, Berlin, 1982, pp. 248-249.
  • [BI1] L. Block, Simple periodic orbits of mappings of the interval, Trans. Amer. Math. Soc. 254 (1979), 391-398. MR 539925 (80m:58031)
  • [BI2] -, Periods of periodic points of maps of the circle which have a fixed point, Proc. Amer. Math. Soc. 82 (1981), 481-486. MR 612745 (82h:58042)
  • [BGMY] L. Block et al, Periodic points and topological entropy of one dimensional maps, Lecture Notes in Math., vol. 819, Springer-Verlag, 1980, pp. 18-34. MR 591173 (82j:58097)
  • [CE] P. Collet and J. P. Eckmann, Iterated maps on the interval as dynamical systems, Birkhäuser, Basel, 1980. MR 613981 (82j:58078)
  • [G] C. Gillot, Characterisation des suites de rotation d'un endomorphisme unimodal de $ [0,1]$, C. R. Acad. Sci. Paris 293 (1981), 249-251. MR 636975 (83c:58069)
  • [GM] I. Gumowski and C. Mira, Dynamique chaotique, Cepadues ed., Toulouse, 1980. MR 577818 (83j:58002)
  • [LI] J. Llibre, On the rotation sequences of the unimodal maps, Barcelona, 1982 (preprint).
  • [LIR] J. Llibre and A. Reventos, On the structure of the set of periodic points of a continuous map of the interval with finitely many periodic points, Arch. Math. 39 (1982), 331-334. MR 684402 (84g:58089)
  • [Sa] A. N. Sarkovskii, Coexistence of cycles of a continuous map of a line into itself, Ukrain. Mat. Zh. 16 (1964), 61-71. MR 0159905 (28:3121)
  • [St] P. Stefan, A theorem of Sarkovskii on the existence of periodic orbits of continuous endomorphisms of the real line, Comm. Math. Phys. 54 (1977), 237-248. MR 0445556 (56:3894)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F22, 54H20, 58F11, 58F20

Retrieve articles in all journals with MSC: 58F22, 54H20, 58F11, 58F20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1984-0760976-5
Keywords: Periodic point, minimal periodic orbit, simple periodic orbit, unimodal map, min-max
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society